+31 (0)20 262 10 28 09.00 - 17.00 CET

Cart:

0 item(s) - €0.00
You have no items in your shopping cart.

0

Is Chinese Herbal Medicine Toxic?

There has been a lot of news recently about how migraine sufferers should not be taking a Chinese herbal medicine to treat their headaches. This is because of the potentially toxic ingredient, according to some experts.

An herbal pill on the market, Zheng Tian Wan, contains aconite, which is a poisonous plant known to be toxic to both the nervous system and heart. Aconite is also referred to as monkshood, and it is on the UK list of restricted herbal ingredients. A number of reports have been made by patients who are suffering from side effects after taking these products which contain the “toxic” ingredient.

The patients have suffered a number of different side effects. One patient complained of kidney problems well another one was hospitalized after a dizzy spell. Others have experienced aches and pains as well as a shortness of breath. Essentially, aconite should only be used in licensed products if they are for oral use. Throughout the world, there are herbal practitioners using aconite and they should only be using it for external use on skin that is not broken.

There is still research being shown with the positive about aconite, however results are inconclusive at this point and those with migraines should ring twice about taking any herbal medicine containing the aconite or monkshood.

Related articles:

  1. Sleepy herbs!
  2. Herbs against hair loss...?!
  3. Henna & cinnamon to cure headache?
  4. Herbs going mainstream!
  5. Ayurveda improves blood pressure